MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 WITH DIST.CATHETER 10/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 WITH DIST.CATHETER 10/30; HYDROCEPHALUS MANAGEMENT
Model Number FX221T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant damages of the valves were determined.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve operates within the accepted tolerance in the vertical but not in the horizontal position.A reduced outflow of gav 2.0 in the horizontal position could be determined.Internal inspection: after dismantling of the valve, deposits were found inside.Results: based on our investigation results, we can determine a slower flow rate in the horizontal position at the gav 2.0.The deposits visible in the valve have led to the change in the flow rate.Deposits caused by natural substances in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of proteins can impair the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a gav 2.0 valve (#fx221t) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the valve showed an under-drainage.The patient underwent a revision procedure performed on (b)(6) 2024.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 1 years, 1 months.Weight: 11 kgs.Height: unknown.Gender: female.

Brand Name
GAV 2.0 WITH DIST.CATHETER 10/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20245544
Report Number3004721439-2024-00286
Device Sequence Number7282189
Product Code JXG
UDI-Device Identifier04041906500177
UDI-Public4041906500177
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX221T
Device Catalogue NumberFX221T
Device Lot Number20061094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 MO
Patient SexFemale
Patient Weight11 KG